Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Prescribed with douluton and deviry for painful periods. Is it the right medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have been prescribed a combination of douluton l (pm)and deviry (am),to regulate my menses and reduce the painful period,that i have with excessive blood clots discharge. Is this correct.
Posted Sat, 30 Nov 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: no reason for taking duoluton and deviry together Detailed Answer: Hi Me her, Thanks for writing in to XXXXXXX Duoluton-L is a female sex steroid oral pill while Deviry is Medroxyprogesterone acetate which is a modified hormone congener of progesterone. Progesterone is part of female hormone actively secreted during second half of the cycle. Duoloton is used for heavy frequent irregular vaginal bleeding while Deviry is used for light irregular bleeding or heavier regular periods or to regularize the periods. There is no rationale to give the two medicines together, it will increase intolerance and may add to adverse effects. These medicines help only for bleeding out of deranged hormonal balance. There can be local causes of bleeding like endometrial hyperplasia, fibroids, polyp, growth, PID etc. Hypothyroidism can also cause excessive bleeding, so get a morning serum sample of thyroid profile. You should get physical examination and evaluation by a local gynecologist to rule out such possibilities and optimization of the management. I hope the advise will be helpful for you.
Above answer was peer-reviewed by
Follow-up: Prescribed with douluton and deviry for painful periods. Is it the right medication? 8 hours later
Kindly explan In adverse effects and intolerance. I have had a ultrasound and the result is mild adenomyosis. The excessive bleeding is something that happens regularly, however the number of days shoots up from 6 to 13 odd days after every 3 odd months. I need to understand if this is normal menopause setting in or is it a cause to worry? The periods are extremely painful and heavy during the first 3 days, there afetr its tolerable. When the period ends there is a numb pain on the top of stomach and lower abdomen, for which drotin m was prescribed last month as these numb pains became quite sharp and piercing from time to time. I will get a typroid check done, is there any specific one needed ?
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: take advised medicines in supervision of local gyn Detailed Answer: Hi XXXXXXX Welcome back to health care magic. The problem of adenomyosis with excessive bleeding should be treated with tablet Deviry albeit in a bit higher doses. The adverse effect of deviry are nausea, vomiting, bloating sensation altered mood etc and poor tolerance is inability to take the medicine regularly due to the side effects. The bleeding pattern you are having is definitely pathological, it doesn't sound to be menopause onset because menopausal bleeding is at increasing intervals and less amount but in your case the bleeding is more, so it is definitely pathological bleeding related to adenomyosis. You should start tablet Deviry at the start of the cycle and should continue it for 21 days; After 21 days there will be is short menstrual bleeding and then again you should restart the deviry tablet regimen. After 3-6 such controlled cycles there the menses are expected to be regular. To comfort the pain and amount of bleeding during the menstrual flow you should take a combination of medicines Trepic-Mf in supervision of your local clinician. The Thyroid tests are TSH, freeT4 and freeT3 on a fasting morning sample. Ihope the advice will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor